Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Suffering from Polymyositis - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Bones, Muscles and Joints
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
User :   has taking ecstasy brought on my Polymyositis & Dermatomyositis ?
Doctor :   HI,
User :   hello
Doctor :   May i know since when you are taking Ecstasy ?
User :   since 95, but has been less these past few years, and only recreational
Doctor :   ok,
Doctor :   Are you on any other medications ?
User :   i had the measels in 84, all went down hill in 96 mid 95 i started taken x on a weekly basis
User :   i was on methotrexate then but i have been on natural remedies pretty much most of these past years
Doctor :   ok, i consider the ecstasy (MDMA) is not related to the polymyositis and dermatomyositis
User :   the muscle weakness started gradually like not being able to get out of a chair, now i'm dependant on others for everything.
User :   not sure if it was just co incidence
Doctor :   that could happen with methotrexate but not with MDMA
User :   i see
Doctor :   You have to get examined to establish the cause of myositis
User :   i guess it has always just been on my mind and have way to fightened to as my docotr
User :   it all started after the measles really. iwas a very active child, sports,gym etc
User :   the doctors here really do not know what to do with me so i have really been left to fen for myself
User :   i have just been reading up onthings recently and thought that i should just ask you
Doctor :   I advice you to consult a neurologist and a psychiatrist
Doctor :   the integrated approach by both of them will help you better
User :   ok , ihavent seen either of those
User :   may i ask why a psychiatrist?
Doctor :   well , they have to club there findings to arrive at diagnosis
Doctor :   psychiatrist to rule out the subjective effect of MDMA which is one of the but rarest possibility of the problem you have
User :   and neurologist?
Doctor :   to rule out the effects of Methotrexate and viral infection ( measles ) on the problem
User :   its been almost 6mths since the last time i had x and am now affraid to have any in the future
Doctor :   give it time
Doctor :   get to know what you have
User :   ok thank you for the insight on both of those , no one has suggested i see either of them so thank you
Doctor :   Thanks for consulting me
User :   thank you and regards from Oz
Doctor :   Kindly provide your feedback ,
Doctor :   bye for now
Doctor :   take care
User :   i wil thank u and bye
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor